Alert archive / Michigan / Gale Warnings in 2008
Gale Warning 29, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Nov 19, 2008, 11:02 AM EST. It took effect at Nov 19, 2008, 7:00 PM EST. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2008, 11:02 AM EST (16:02 UTC)
- In effect from
- Nov 19, 2008, 7:00 PM EST
- Expired
- Nov 21, 2008, 7:00 AM EST
- In force
- 36 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS73 KAPX 191602 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1102 AM EST WED NOV 19 2008 LMZ344>346-200015- /O.UPG.KAPX.SC.Y.0111.000000T0000Z-081121T0000Z/ /O.NEW.KAPX.GL.W.0029.081120T0000Z-081121T0000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1102 AM EST WED NOV 19 2008 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST THURSDAY. * EXPECT SUSTAINED GALE FORCE WINDS OR FREQUENT GALE FORCE GUSTS FROM 7 PM THIS EVENING TO 7 PM EST THURSDAY. * DURING THE GALE WARNING...PLAN ON THE STRONGEST SUSTAINED WINDS OF UP TO 29 KNOTS OUT OF THE NORTH TO OCCUR AROUND 10 AM EST THURSDAY. GUSTS OF UP TO 37 KNOTS ARE ALSO POSSIBLE. LOOK FOR THE LARGEST WAVES OF UP TO 11 FEET TO OCCUR AROUND 11 AM EST THURSDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ345>349-LMZ323-341-342-LSZ321-322-200015- /O.CON.KAPX.SC.Y.0111.000000T0000Z-081121T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1102 AM EST WED NOV 19 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY. * EXPECT SMALL CRAFT ADVISORY CONDITIONS WITH WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVE HEIGHTS IN EXCESS OF 4 FEET UNTIL 7 PM EST THURSDAY. * DURING THE SMALL CRAFT ADVISORY...PLAN ON THE STRONGEST SUSTAINED WINDS OF UP TO 23 KNOTS OUT OF THE NORTH TO OCCUR AROUND 2 PM EST THURSDAY. GUSTS OF UP TO 31 KNOTS ARE ALSO POSSIBLE. LOOK FOR THE LARGEST WAVES OF UP TO 8 FEET TO OCCUR AROUND 2 PM EST THURSDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
000 WHUS73 KAPX 192106 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 406 PM EST WED NOV 19 2008 LMZ344>346-200515- /O.CON.KAPX.GL.W.0029.081120T0000Z-081121T0000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 406 PM EST WED NOV 19 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY. * EXPECT SUSTAINED GALE FORCE WINDS OR FREQUENT GALE FORCE GUSTS LATE TONIGHT UNTIL 7 PM EST THURSDAY. * DURING THE GALE WARNING...PLAN ON THE STRONGEST SUSTAINED WINDS OF UP TO 28 KNOTS OUT OF THE NORTH TO OCCUR AROUND 6 PM EST THURSDAY. GUSTS OF UP TO 34 KNOTS ARE ALSO POSSIBLE. LOOK FOR THE LARGEST WAVES OF UP TO 10 FEET TO OCCUR AROUND 9 AM EST THURSDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ345>349-LMZ323-341-342-LSZ321-322-200515- /O.CON.KAPX.SC.Y.0111.000000T0000Z-081121T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 406 PM EST WED NOV 19 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY. * EXPECT SMALL CRAFT ADVISORY CONDITIONS WITH WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVE HEIGHTS IN EXCESS OF 4 FEET UNTIL 7 PM EST THURSDAY. * DURING THE SMALL CRAFT ADVISORY...PLAN ON THE STRONGEST SUSTAINED WINDS OF UP TO 26 KNOTS OUT OF THE NORTH TO OCCUR AROUND 5 PM EST THURSDAY. GUSTS OF UP TO 33 KNOTS ARE ALSO POSSIBLE. LOOK FOR THE LARGEST WAVES OF UP TO 9 FEET TO OCCUR AROUND 6 PM EST THURSDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS73 KAPX 200909 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 409 AM EST THU NOV 20 2008 LMZ344>346-201600- /O.EXT.KAPX.GL.W.0029.000000T0000Z-081121T1200Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 409 AM EST THU NOV 20 2008 ...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST FRIDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 7 AM EST FRIDAY. NORTH-NORTHWEST WINDS OF 15 TO 25 KNOTS WITH GALE FORCE GUSTS OF 35 TO 40 KNOTS WILL PERSIST THROUGH TONIGHT. WAVES WILL CONTINUE AT GENERALLY 8 TO 10 FEET. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ345>349-LMZ323-341-342-LSZ321-322-201600- /O.EXT.KAPX.SC.Y.0111.000000T0000Z-081122T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 409 AM EST THU NOV 20 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST FRIDAY. NORTH TO NORTHWEST WINDS OF 15 TO 25 KNOTS WILL BE COMMON THROUGH THE DAY ON FRIDAY...WITH WAVES AVERAGING 3 TO 6 FEET. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LAWRENCE
000 WHUS73 KAPX 201608 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1108 AM EST THU NOV 20 2008 LMZ344>346-202300- /O.CON.KAPX.GL.W.0029.000000T0000Z-081121T1200Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1108 AM EST THU NOV 20 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. * EXPECT SUSTAINED GALE FORCE WINDS OR FREQUENT GALE FORCE GUSTS UNTIL 7 AM EST FRIDAY. * DURING THE GALE WARNING...PLAN ON THE STRONGEST SUSTAINED WINDS OF UP TO 28 KNOTS OUT OF THE NORTH TO OCCUR AROUND 2 AM EST FRIDAY. GUSTS OF UP TO 39 KNOTS ARE ALSO POSSIBLE. LOOK FOR THE LARGEST WAVES OF UP TO 10 FEET TO OCCUR AROUND 3 AM EST FRIDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ345>349-LMZ323-341-342-LSZ321-322-202300- /O.CON.KAPX.SC.Y.0111.000000T0000Z-081122T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1108 AM EST THU NOV 20 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY. * EXPECT SMALL CRAFT ADVISORY CONDITIONS WITH WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVE HEIGHTS IN EXCESS OF 4 FEET UNTIL 7 PM EST FRIDAY. * DURING THE SMALL CRAFT ADVISORY...PLAN ON THE STRONGEST SUSTAINED WINDS OF UP TO 23 KNOTS OUT OF THE NORTH TO OCCUR AROUND 6 PM EST THURSDAY. GUSTS OF UP TO 33 KNOTS ARE ALSO POSSIBLE. LOOK FOR THE LARGEST WAVES OF UP TO 9 FEET TO OCCUR AROUND 10 AM EST FRIDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS73 KAPX 210331 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1031 PM EST THU NOV 20 2008 LMZ344>346-211145- /O.CON.KAPX.GL.W.0029.000000T0000Z-081121T1200Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1031 PM EST THU NOV 20 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. * EXPECT SUSTAINED GALE FORCE WINDS OR FREQUENT GALE FORCE GUSTS UNTIL 7 AM EST FRIDAY. * DURING THE GALE WARNING...PLAN ON THE STRONGEST SUSTAINED WINDS OF UP TO 28 KNOTS OUT OF THE NORTH TO OCCUR AROUND 2 AM EST FRIDAY. GUSTS OF UP TO 36 KNOTS ARE ALSO POSSIBLE. LOOK FOR THE LARGEST WAVES OF UP TO 10 FEET TO OCCUR AROUND 3 AM EST FRIDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ345>349-LMZ323-341-342-LSZ321-322-211145- /O.CON.KAPX.SC.Y.0111.000000T0000Z-081122T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1031 PM EST THU NOV 20 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY. * EXPECT SMALL CRAFT ADVISORY CONDITIONS WITH WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVE HEIGHTS IN EXCESS OF 4 FEET UNTIL 7 PM EST FRIDAY. * DURING THE SMALL CRAFT ADVISORY...PLAN ON THE STRONGEST SUSTAINED WINDS OF UP TO 23 KNOTS OUT OF THE NORTH TO OCCUR AROUND 10 PM EST THURSDAY. GUSTS OF UP TO 31 KNOTS ARE ALSO POSSIBLE. LOOK FOR THE LARGEST WAVES OF UP TO 9 FEET TO OCCUR AROUND 10 AM EST FRIDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS73 KAPX 210949 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 449 AM EST FRI NOV 21 2008 LMZ344>346-211800- /O.CON.KAPX.GL.W.0029.000000T0000Z-081121T1200Z/ /O.EXB.KAPX.SC.Y.0111.081121T1200Z-081122T1000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 449 AM EST FRI NOV 21 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST SATURDAY. * EXPECT SMALL CRAFT ADVISORY CONDITIONS WITH WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVE HEIGHTS IN EXCESS OF 4 FEET UNTIL 5 AM EST SATURDAY. * DURING THE SMALL CRAFT ADVISORY...PLAN ON THE STRONGEST SUSTAINED WINDS OF UP TO 26 KNOTS OUT OF THE NORTHWEST TO OCCUR AROUND 7 AM EST FRIDAY. GUSTS OF UP TO 32 KNOTS ARE ALSO POSSIBLE. LOOK FOR THE LARGEST WAVES OF UP TO 10 FEET TO OCCUR AROUND 8 AM EST FRIDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. * EXPECT SUSTAINED GALE FORCE WINDS OR FREQUENT GALE FORCE GUSTS UNTIL 7 AM EST THIS MORNING. * DURING THE GALE WARNING...PLAN ON THE STRONGEST SUSTAINED WINDS OF UP TO 25 KNOTS OUT OF THE NORTH TO OCCUR AROUND 4 AM EST FRIDAY. GUSTS OF UP TO 33 KNOTS ARE ALSO POSSIBLE. LOOK FOR THE LARGEST WAVES OF UP TO 10 FEET TO OCCUR AROUND 5 AM EST FRIDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ345>349-LMZ323-341-342-LSZ321-322-211800- /O.CON.KAPX.SC.Y.0111.000000T0000Z-081122T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 449 AM EST FRI NOV 21 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * EXPECT SMALL CRAFT ADVISORY CONDITIONS WITH WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVE HEIGHTS IN EXCESS OF 4 FEET UNTIL 7 PM EST THIS EVENING. * DURING THE SMALL CRAFT ADVISORY...PLAN ON THE STRONGEST SUSTAINED WINDS OF UP TO 31 KNOTS OUT OF THE NORTHWEST TO OCCUR AROUND 11 AM EST FRIDAY. GUSTS OF UP TO 34 KNOTS ARE ALSO POSSIBLE. LOOK FOR THE LARGEST WAVES OF UP TO 9 FEET TO OCCUR AROUND 10 AM EST FRIDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS73 KAPX 211223 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 723 AM EST FRI NOV 21 2008 LMZ344>346-212030- /O.EXP.KAPX.GL.W.0029.000000T0000Z-081121T1200Z/ /O.CON.KAPX.SC.Y.0111.000000T0000Z-081122T1000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 723 AM EST FRI NOV 21 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY... ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY. * EXPECT SMALL CRAFT ADVISORY CONDITIONS WITH WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVE HEIGHTS IN EXCESS OF 4 FEET UNTIL 5 AM EST SATURDAY. * DURING THE SMALL CRAFT ADVISORY...PLAN ON THE STRONGEST SUSTAINED WINDS OF UP TO 26 KNOTS OUT OF THE NORTHWEST TO OCCUR AROUND 7 AM EST FRIDAY. GUSTS OF UP TO 32 KNOTS ARE ALSO POSSIBLE. LOOK FOR THE LARGEST WAVES OF UP TO 10 FEET TO OCCUR AROUND 8 AM EST FRIDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ345>349-LMZ323-341-342-LSZ321-322-212030- /O.CON.KAPX.SC.Y.0111.000000T0000Z-081122T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 723 AM EST FRI NOV 21 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * EXPECT SMALL CRAFT ADVISORY CONDITIONS WITH WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVE HEIGHTS IN EXCESS OF 4 FEET UNTIL 7 PM EST THIS EVENING. * DURING THE SMALL CRAFT ADVISORY...PLAN ON THE STRONGEST SUSTAINED WINDS OF UP TO 31 KNOTS OUT OF THE NORTHWEST TO OCCUR AROUND 11 AM EST FRIDAY. GUSTS OF UP TO 33 KNOTS ARE ALSO POSSIBLE. LOOK FOR THE LARGEST WAVES OF UP TO 9 FEET TO OCCUR AROUND 10 AM EST FRIDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Nov 19, 6:34 AM EST, 4 hours 28 minutes earlier.
Area forecast discussion, Nov 19, 6:34 AM EST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
634 AM EST WED NOV 19 2008
.SYNOPSIS.../ISSUED AT 314 AM/
A FAST MOVING ALBERTA CLIPPER WILL PROVIDE ROUNDS OF LIGHT SNOW
ACROSS THE REGION TODAY...LOCALLY ENHANCED OVER PORTIONS OF FAR
WESTERN CHIPPEWA AND MACKINAC COUNTY AS ADDITIONAL MOISTURE IS
TRANSPORTED OFF LAKE MICHIGAN. IN THE WAKE OF THIS SYSTEM...YET
ANOTHER SHOT OF QUITE COLD AIR WILL BRING A RETURN TO LAKE EFFECT
SNOW SHOWERS TO ROUND OUT THE WORK WEEK...BEFORE HIGH PRESSURE
BRIEFLY BUILDS BACK INTO THE REGION THE FIRST HALF OF THE
WEEKEND.
&&
.SHORT TERM.../ISSUED AT 314 AM/...TODAY
TONS O FUN TO BE HAD THRU THE FCST PERIOD...STARTING TODAY WITH
INCOMING CLIPPER SYSTEM AND LAKE ENHANCEMENT CONCERNS ON S/SW FLOW
REGIME. REGIONAL RADARS TELL WHAT HAS BEEN EXPECTED...WITH
INCREASINGLY IMPRESSIVE DEEP LAYER ISENTROPIC UPGLIDE (30-35KT FLOW
PARALLEL TO THE PRESSURE SURFACES) GOING INTO SATURATING THE
ATMOSPHERE FROM TOP DOWN AND ATTEMPTING TO DEVELOP SOME LIGHT SNOW
ACRS THE WEST. SHORT TERM GUIDANCE SUGGESTS THIS TREND WILL CONTINUE
THRU 15-16Z TIMEFRAME WITH A PERIOD OF LIGHT SNOW FOR MOST
LOCATIONS...THOUGH AMOUNTS NOT TERRIBLY IMPRESSIVE WITH BEST LIFT
JUST UNDER THE PRIME GROWTH ZONE AND QUICK MOVEMENT OF PRECIP SHIELD
EXPECTED. HOWEVER...INCOMING SYNOPTIC MOISTURE PRIMING THE PUMP FOR
SOUTH/SOUTHWEST FLOW BAND ALREADY GETTING GOING OVR NORTHERN LAKE
MICHIGAN...AND EASILY EXPECT THINGS TO PICK UP THRU THE MORNING WITH
SUFFICIENT OVERLAKE INSTABILITY AND ISENTROPIC ASCENT TO AUGMENT THE
PROCESS.
THINGS GET EVEN MORE INTERESTING INTO THE AFTN AS LOSS OF UPGLIDE IS
REPLACED BY DEEP LAYER (700-300MB) QG UPWARD FORCING AND
STRENGTHENING LOW LEVEL CONVERGENCE AS COLD FRONT QUICKLY RACES THRU
THE REGION 21-03Z TIMEFRAME. IT IS THE 15-21Z TIMEFRAME THAT POSES
THE MOST CONCERN WITH RESPECT TO LAKE ENHANCEMENT FOR WESTERN
CHIP/MACK COUNTIES AND POTENTIAL FOR A QUICK THUMP OF VERY HEAVY
SNOW. DESPITE BEST LIFT UNDERCUTTING THE -12C TO -18C
ISOTHERMS...BELIEVE TIGHTENING SFC-800MB CONVERGENCE SHOULD REALLY
ALLOW THINGS TO GO TO TOWN...WITH 12KM WRF SPITTING OUT AN
IMPRESSIVE 0.5-0.6IN QPF BULLSEYE INTO THIS REGION. THUS...
CONFIDENCE REMAINS QUITE HIGH THAT WARNING CRITERIA SNOWS WILL
EASILY BE REALIZED OVR FAR WESTERN MACKINAC COUNTY...WITH THE BEST
JUST INLAND GIVEN COASTAL ACCUMULATIONS LIKELY SOMEWHAT OFFSET BY
MARINE INFLUENCE (WILL PROBABLY EVEN SEE HIGHS ON THE US-2 CORRIDOR
BUMP UP JUST ABOVE FREEZING FOR A TIME EARLY THIS AFTN). CONCERNS
ALSO FOCUSED ON FAR WESTERN CHIPPEWA COUNTY GIVEN PEGGED FLOW
REGIME OF 190ISH DEGREES. HAVE DECIDED TO GO AHEAD A HOIST AN
ADVISORY AT THIS JUNCTURE AS SHOULD EASILY SEE A FEW SPOTS PICK UP
4-5 INCHES OVR THE FAR WEST (AND PERHAPS MORE PENDING EXACT
PLACEMENT OF THE BAND)...WHILE THE REST OF THE COUNTY MORE THAN
LIKELY SEES A SOLID 3-4 JUST FROM SYNOPTIC SNOWS GIVEN BEST/LONGEST
DURATION FORCING IN PLACE. ELSEWHERE...STILL LOOKS LIKE A QUICK
SHOT OF MODERATE SNOWS POSSIBLE FOR MUCH OF NORTHERN LOWER AS COLD
FRONT GOES THROUGH...WITH FCST RAOBS SHOWING OMEGA BULLSEYED THRU
THE DENDRITIC GROWTH ZONE WHILE DEEP ISOTHERMAL LAYER EXISTS JUST
BELOW. AS IF THIS ISNT ENOUGH...SOME SMALL POTENTIAL FOR A LITTLE
FREEZING DRIZZLE TO ENTER THE PICTURE ACRS THE SOUTHWEST BY LATE
MORNING/EARLY AFTN AS MOISTURE ALOFT STRIPS OUT LEAVING THE TOP OF
THE SATURATED LAYER AT ROUGHLY 10C (THE AGE OLD QUESTION - IS IT
ENOUGH FOR ICE INTO THE CLOUD?). SHOULDNT BE A HUGE DEAL AS AFTN
HIGHS EXPECTED TO BUMP TOWARD FREEZING DOWN THAT WAY AND PAVEMENT
TEMPS STILL ABOVE FREEZING IN MOST SPOTS.
LAWRENCE
&&
.LONG TERM.../ISSUED AT 314 AM/...TONIGHT AND BEYOND
THE FUN CONTINUES...WITH FOCUS SHIFTING FROM SYNOPTIC COMPONENT TO
NEAR PURE LAKE EFFECT SNOW LATE TONIGHT BUT ESPECIALLY THURSDAY INTO
FRIDAY. PASSAGE OF UPR WAVE PROGGED TO SHIFT THE LOW LEVEL FLOW FROM
NORTHWEST LATER TONIGHT TO MORE OF A NORTH/NORTHWEST AND EVENTUALLY
JUST PLAIN NORTH BY LATE THURSDAY...WHILE LAKE EFFECT PARAMETERS
LITERALLY GO THRU THE ROOF. FCST RAOBS MORE THAN IMPRESSIVE FROM A
LES STANDPOINT AS STRONG COLD ADVECTION ENSUES THU-FRI...WITH H85
TEMPS DIPPING INTO THE -14C TO -16C RANGE WHILE INVERSION HEIGHTS
SOAR TO 9KFT OR BETTER (IN SOME CASES PUSHING 12KFT FOR A TIME).
ONLY CONCERN AS USUAL IS JUST WHERE THE FLOW WILL END UP EXACTLY AS
GUIDANCE SUGGEST A FEW WIGGLES IN THE FLOW ALOFT DROPPING THRU THE
REGION...BUT CONFIDENCE SUFFICIENTLY HIGH TO HOIST A LES WATCH AT
THIS JUNCTURE FOR THE N/NW FLOW REGIME COUNTIES. TEMPS THRU AT LEAST
FRIDAY WELL BELOW NORMAL...WITH HIGHS 20S INLAND TO NEAR 30 ON THE
COAST...WITH LOWS MAINLY TEENS TO LOW 20S...THOUGH POTENTIALLY EVEN
COLDER INLAND IS NORTH FLOW IS TRULY REALIZED AND THINGS CLEAR AT
ALL (SIMILAR TO WHAT OCCURRED LAST NIGHT). AT THIS POINT...APPEARS
LES WILL TAKE A HIT INTO SATURDAY AS RIDGING BUILDS BACK INTO THE
REGION WHILE AIRMASS MODIFIES RAPIDLY.
NO CHANGES MADE BEYOND SATURDAY.
LAWRENCE
&&
.MARINE.../ISSUED AT 314 AM/
GOING SMALL CRAFT ADVISORIES LOOK OK FOR THE NEXT FEW DAYS AS COLD
ADVECTION CRANKS UP FROM TONIGHT ONWARD. PROBABLY WILL NOT SEE SMALL
CRAFT CONDITIONS AT EVERY SITE EVERY SINGLE 6-HOUR PERIOD...BUT
OVERALL BREEZY AND CHOPPY CONDITIONS WILL BE THE RULE.
LAWRENCE
&&
.AVIATION.../ISSUED AT 634 AM/...VALID FOR 12Z TAFS
SOLID BAND OF MODERATE WARM ADVECTION SNOW WILL PASS OVER KAPN BY
14Z...PROVIDING A BRIEF ROUND OF IFR CEILINGS/VISBYS. OTHERWISE...
VFR CONDITIONS EXPECTED TO RETURN FOR ALL SITES INTO LATE MORNING
BEFORE APPROACHING CLIPPER SYSTEM BRINGS A QUICK RETURN TO
MVFR/IFR CONDITIONS BY EARLY AFTERNOON AS SNOW SHOWERS REDEVELOP.
IN THE WAKE OF THIS SYSTEM...WIDESPREAD MVFR CONDITIONS EXPECTED
FOR ALL TAF SITES AS LAKE EFFECT SNOW SHOWERS TAKE OVER.
LAWRENCE
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...LAKE EFFECT SNOW WATCH FROM THURSDAY MORNING THROUGH FRIDAY
EVENING FOR MIZ020-021-025>027-031-032.
LAKE EFFECT SNOW ADVISORY UNTIL 7 PM EST THIS EVENING FOR MIZ008.
LAKE EFFECT SNOW WARNING UNTIL 7 PM EST THIS EVENING FOR MIZ015.
LM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THURSDAY FOR LMZ323-341-342-
344>346.
LH...SMALL CRAFT ADVISORY UNTIL 7 PM EST THURSDAY FOR LHZ345>349.
LS...SMALL CRAFT ADVISORY UNTIL 7 PM EST THURSDAY FOR LSZ321-322.
&&Hazardous weather outlook, Nov 19, 3:54 AM EST, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 354 AM EST WED NOV 19 2008 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 201200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 354 AM EST WED NOV 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW WILL OVERSPREAD THE AREA TODAY...WITH GENERALLY LIGHT ACCUMULATIONS. HOWEVER...LOCALIZED HEAVY ACCUMULATIONS OF SNOW ARE EXPECTED OVER FAR WESTERN CHIPPEWA AND MACKINAC COUNTIES THROUGH EARLY EVENING. PLEASE SEE ONGOING WARNINGS AND ADVISORIES FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ACCUMULATING LAKE EFFECT SNOW WILL RETURN TO THE SNOWBELTS OF MAINLY NORTHWEST LOWER MICHIGAN THURSDAY INTO FRIDAY...WITH SIGNIFICANT ACCUMULATIONS POSSIBLE. PLEASE SEE ONGOING LAKE EFFECT SNOW WATCH FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOW AMOUNTS AT ANY TIME. LAWRENCE
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 10:17 PM EST | Small Craft Advisory | APX | 3 days | |
| Nov 19, 2:55 AM EST | Lake Effect Snow Advisory | APX | 16 hr | |
| Nov 19, 11:47 AM EST | Winter Weather Advisory | APX | Alpena, Antrim, Cheboygan, Crawford, Emmet, Grand Traverse and 9 more | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.